Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 276, NWS Indianapolis, IN

August 7, 2011Delaware County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 7, 2011, 2:30 PM EDT for Delaware County, Madison County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 2:30 PM EDT (18:30 UTC)
Expired
Aug 7, 2011, 3:15 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 1:11 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS53 KIND 071830
SVRIND
INC035-095-071915-
/O.NEW.KIND.SV.W.0276.110807T1830Z-110807T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN MADISON COUNTY IN CENTRAL INDIANA...

* UNTIL 315 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM UPLAND TO 5 MILES NORTH OF
  ALEXANDRIA TO ELWOOD...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ORESTES AROUND 235 PM EDT...
  GASTON AND ALEXANDRIA AROUND 240 PM EDT...
  EATON AROUND 245 PM EDT...
  BALL STATE UNIVERSITY AND ALBANY AROUND 255 PM EDT...
  SELMA AND MUNCIE AROUND 300 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 40 AND 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4011 8522 4029 8586 4032 8586 4036 8575
      4038 8573 4038 8522 4033 8521
TIME...MOT...LOC 1830Z 289DEG 40KT 4045 8549 4032 8562
          4029 8581
WIND...HAIL 60MPH 1.00IN

$$

RYAN
1 follow-up statement
475 
WWUS53 KIND 071854
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
254 PM EDT SUN AUG 7 2011

INC095-071904-
/O.CAN.KIND.SV.W.0276.000000T0000Z-110807T1915Z/
MADISON-
254 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4031 8522 4011 8522 4022 8558 4025 8557
      4026 8558 4038 8557 4038 8522 4033 8521
TIME...MOT...LOC 1854Z 290DEG 36KT 4037 8524 4024 8537
          4021 8556

$$

INC035-071915-
/O.CON.KIND.SV.W.0276.000000T0000Z-110807T1915Z/
DELAWARE-
254 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE
COUNTY UNTIL 315 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DUNKIRK TO MUNCIE TO
ALEXANDRIA...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BALL STATE UNIVERSITY...MUNCIE AND ALBANY AROUND 300 PM EDT...
  SELMA AROUND 305 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN 
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4031 8522 4011 8522 4022 8558 4025 8557
      4026 8558 4038 8557 4038 8522 4033 8521
TIME...MOT...LOC 1854Z 290DEG 36KT 4037 8524 4024 8537
          4021 8556
WIND...HAIL 60MPH 1.00IN

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:35 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 7, 1:35 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
135 PM EDT SUN AUG 7 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...A FEW SHORTWAVE IMPULSES WILL INTERACT WITH FRONTAL
BOUNDARIES AND KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST
THROUGH TUESDAY NIGHT. AFTER ANOTHER HOT AND HUMID DAY
TODAY...TEMPERATURES SHOULD RETURN TO NEAR AVERAGE FOR SEVERAL DAYS
AS A COLD FRONTAL PASSAGE TONIGHT WILL USHER IN COOLER AIR ALOFT
THAT WILL BE REINFORCED WITH NORTHWESTERLY FLOW FOR MUCH OF THE WEEK.

&&

.NEAR TERM /THIS AFTERNOON/...

LOW CLOUDS CONTINUE TO SLOWLY MIX OUT ACROSS SOUTHERN COUNTIES IN
THE WAKE OF CONVECTION FROM EARLIER THIS MORNING. NORTH OF
INTERSTATE 70...CU HAS QUICKLY DEVELOPED AS TEMPS HAVE WARMED INTO
THE MID 80S IN THE VICINITY OF THE CONVECTIVE TEMPS. TEMPS REMAIN
IN THE UPPER 70S AND LOWER 80S AS OF 16Z UNDERNEATH THE THICKER
CLOUDS.

FOCUS FOR THE AFTERNOON REMAINS ON CONVECTIVE DEVELOPMENT ACROSS
THE REGION IN ADVANCE OF AN APPROACHING COLD FRONT. STORMS HAVE
FIRED JUST SOUTHEAST OF THE CHICAGO METRO OVER THE LAST HOUR ALONG
A REMNANT OUTFLOW BOUNDARY AND IMMEDIATELY AHEAD OF A MID LEVEL
SHORTWAVE TRAVERSING ACROSS NORTHERN ILLINOIS. RAPID REFRESH
CATCHES THIS DEVELOPMENT AND INDICATES ADDITIONAL DEVELOPMENT AND
EXPANSION SOUTH INTO THE NORTHERN FORECAST AREA ALONG THE REMNANT
OUTFLOW. PRESENCE OF AN AREA OF BL SHEAR VALUES NEAR 40KTS AND AN
AXIS OF HIGHER INSTABILITY NEAR 2000 J/KG SHOULD FURTHER SUPPORT
CONTINUED ORGANIZATION OF THE STORMS INTO THE REGION THROUGH THE
AFTERNOON AS TEMPERATURES CONTINUE TO RISE THROUGH THE 80S AND
INTO THE LOWER 90S IN MANY LOCATIONS.

WILL CONTINUE WITH CHANCE POPS THROUGH THE AFTERNOON AND
EVENING...WITH HIGHEST POPS FOCUSED ALONG AND NORTH OF INTERSTATE
70. DAMAGING WINDS VIA WET MICROBURSTS REMAIN THE PRIMARY THREAT
FROM THUNDERSTORMS THIS AFTERNOON...ALONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL. WET BULB ZERO VALUES
BETWEEN 11-12KFT COULD ALSO ENABLE LARGE HAIL WITH MORE INTENSE
STORMS WITH ELEVATED REFLECTIVITY CORES.

DESPITE PULLING HIGH TEMPS DOWN A DEGREE OR TWO OVER SOUTHERN
COUNTIES WHERE THE CLOUDS HAVE STUNTED RISES A BIT THIS MORNING...
STILL ANTICIPATE MUCH OF THE FORECAST AREA TO MAKE IT ABOVE 90
DEGREES LATER TODAY. WITH THE HIGH DEWPOINTS...MAX HEAT INDICES
FROM THE UPPER 90S TO NEAR 105 DEGREES ARE POSSIBLE. MAY GET CLOSE
TO HEAT ADVISORY CRITERIA OVER THE LOWER WABASH VALLEY AND WILL
NEED TO MONITOR. FOR NOW...HAVE ISSUED AN SPS TO HIGHLIGHT THE
HEAT THREAT.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
FORECAST FOCUS IS ON POPS. MODELS ARE IN DECENT AGREEMENT AND WILL
USE A CONSENSUS APPROACH.

FOR TONIGHT MAINTAINED A CHANCE BEFORE MIDNIGHT IN THE EAST AND
SLIGHT CHANCE WEST AS THE COLD FRONT MOVES THROUGH THE AREA. BY
MONDAY MORNING A WAVE DEVELOPS OVER THE PLAINS AND STARTS TO MOVE
ALONG WHAT/S LEFT OF THE STALLED FRONT NEAR THE OHIO RIVER AND THIS
COULD BRING A CHANCE INTO THE SOUTHWEST THEN. BY AFTERNOON A
SHORTWAVE COULD BE PUSHING THIS FEATURE ALONG ENOUGH THAT IT COULD
BE REACHING THE SOUTHWESTERN COUNTIES. HAVE INTRODUCED HIGHER CHANCE
POPS BY THIS POINT AS THE OPERATIONAL MODELS HAVE BEEN SPEEDING THIS
FEATURE UP WITH TIME BUT AM NOT READY TO JUMP ON THE LIKELY POPS
SHOWING UP IN GUIDANCE AS ENSEMBLES ARE NOT ON BOARD YET WITH THIS
MUCH FASTER SHORTWAVE ARRIVAL. BY MONDAY NIGHT AM INCLUDING HIGH
CHANCE POPS ACROSS THE SOUTH AS THE SHORTWAVE MOVES THROUGH THE
SOUTHERN COUNTIES. TUESDAY THE NEXT COLD FRONT WILL BE MOVING
THROUGH THE AREA AND INCLUDED A CHANCE FOR THUNDERSTORMS THERE AS
WELL...BUT WITH THE FRONT THROUGH THE AREA BY LATE TUESDAY NIGHT
REMOVED POPS FROM AFTER MIDNIGHT.

FOR TEMPERATURES GENERALLY USED A MODEL/MOS CONSENSUS. AFTER THE
FIRST COLD FRONTAL PASSAGE SHOULD SEE HIGHS IN THE MIDDLE 80S TO
AROUND 90...AND THIS WILL DROP MORE IN THE LONG TERM AFTER THE
SECOND COLD FRONTAL PASSAGE TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

CENTRAL INDIANA WILL STAY IN A NORTHWEST FLOW PATTERN ALOFT FOR MUCH
OF THE PERIOD AS THE UPPER RIDGE REMAINS OVER THE SOUTHWEST U S.
THIS WILL BRING AN EXTENDED STRETCH OF SEASONABLE TEMPERATURES FOR
MUCH OF THE UPCOMING WEEK...WITH HIGHS EXPECTED TO TOP OUT IN THE
LOW AND MID 80S TUESDAY THROUGH FRIDAY AND COMFORTABLE NIGHTS AS
LOWS FALL INTO THE LOWER 60S IN MANY LOCATIONS.

LARGE HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY WEDNESDAY AS
THE FRONT MOVES AWAY TO THE EAST. THE HIGH WILL REMAIN THE
DOMINANT FEATURE ACROSS THE REGION INTO FRIDAY WITH DRY CONDITIONS
AND LOWER HUMIDITIES AS DEWPOINTS ARE LIKELY TO DROP INTO THE 50S.
ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH WITH AN ASSOCIATED
SURFACE LOW FOR SATURDAY. RETURN TO SOUTHERLY FLOW AHEAD OF THIS
SYSTEM WILL ENABLE A BRIEF RESUMPTION TO WARMER AND MORE HUMID
CONDITIONS FOR THE FIRST PART OF THE WEEKEND AS HIGH TEMPS RISE
INTO THE MID AND UPPER 80S ON SATURDAY. THIS SYSTEM WILL ALSO
BRING THE NEXT BEST CHANCE FOR RAIN AS THE ASSOCIATED COLD FRONT
PASSES THROUGH CENTRAL INDIANA.

&&

.AVIATION.../DISCUSSION FOR 071800Z TAFS/...

POTENTIAL FOR IFR CONDITIONS WITHIN CONVECTION THIS AFTERNOON AND
EARLY EVENING. IFR AND LOWER CONDITIONS IN CEILINGS AND
VISIBILITIES EXPECTED LATE TONIGHT. VFR CONDITIONS OTHERWISE.

FOCUS FOR THE NEXT SEVERAL HOURS IS ON A DEVELOPING LINE OF
CONVECTION ALONG A REMNANT OUTFLOW BOUNDARY OVER NORTHERN INDIANA.
EXPECT FURTHER DEVELOPMENT SOUTHWARD ALONG THE LINE AS IT
PROGRESSES INTO THE FORECAST AREA THROUGH LATE AFTERNOON. KLAF
WILL BE IMMEDIATELY IMPACTED AT 18Z...WITH KIND AND KHUF POTENTIALLY
BEING IMPACTED AFTER 20Z. INSERTED VCTS WITH A TEMPO GROUP TO
HIGHLIGHT IFR CONDITIONS WITHIN HEAVIER THUNDERSTORMS. INTENSITY
AND COVERAGE TO CONVECTION MORE UNCERTAIN AT KBMG LATER THIS
AFTERNOON WHERE AIRMASS IS A BIT MORE UNFAVORABLE FOR CONVECTIVE
MAINTENANCE. WILL JUST PLACE A VCTS IN THERE AT THIS TIME AND
UPDATE AS NEEDED. WINDS WILL GRADUALLY SHIFT TO W/NW BY THIS
EVENING.

CONVECTION SHOULD SHIFT EAST OF THE TERMINALS DURING THE EVENING
HOURS WITH THE FRONTAL BOUNDARY EAST OF THE FORECAST AREA BY
MIDNIGHT. WITH LOW LEVEL MOISTURE REMAINING ACROSS THE REGION
OVERNIGHT...ANTICIPATE FOG AND LOW STRATUS REDEVELOPMENT WITH
CEILINGS AT OR BELOW 1000FT LIKELY DEVELOPING. VISIBILITIES OF
1-2SM WILL ALSO BE POSSIBLE AT KBMG/KHUF/KLAF WITH MVFR
VISIBILITIES AT KIND. LOW CLOUDS SHOULD MIX OUT BY MID MORNING
MONDAY WITH HIGHER CLOUDS EXPANDING INTO THE REGION FROM THE WEST
AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...CP
NEAR TERM...RYAN
SHORT TERM...CP
LONG TERM....RYAN
AVIATION...RYAN
Hazardous weather outlook, Aug 7, 11:45 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT SUN AUG 7 2011

INZ021-028>031-035>049-051>057-060>065-067>072-081000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1145 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE. THE MAIN
THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL. THE MOST LIKELY TIMING FOR SEVERE
STORMS WILL BE THIS AFTERNOON INTO THIS EVENING.

HIGH TEMPERATURES IN THE LOWER AND MID 90S WITH HIGH HUMIDITIES MAY
CAUSE HEAT INDICES TO EXCEED 100 DEGREES OVER THE LOWER WABASH
VALLEY AND PORTIONS OF SOUTH CENTRAL INDIANA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FRIDAY NIGHT AND SATURDAY. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE... HOWEVER...LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Aug 7, 12:00 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT SUN AUG 7 2011

INZ021-028>031-035>049-051>057-060>065-067>072-080000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1200 PM EDT SUN AUG 7 2011

...HEAT INDICES FROM 100 TO 105 DEGREES POSSIBLE THIS AFTERNOON...

HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO WARM INTO THE
LOWER 90S ACROSS MUCH OF CENTRAL INDIANA. THESE TEMPERATURES
COMBINED WITH HIGH HUMIDITY WILL RESULT IN MAXIMUM HEAT INDICES
FROM 100 TO 105 DEGREES THIS AFTERNOON...ESPECIALLY ACROSS THE
LOWER WABASH VALLEY AND SOUTH CENTRAL INDIANA. HEAT INDICES AT
THESE LEVELS CAN BE DANGEROUS...ESPECIALLY WITH PROLONGED OUTDOOR
ACTIVITY.

HERE ARE A FEW SAFETY TIPS FOR HOT AND HUMID WEATHER.

REDUCE...ELIMINATE OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES
UNTIL A COOLER PORTION OF THE DAY. DRESS IN LOOSE FITTING LIGHT
COLORED CLOTHING. EAT LIGHTLY...AND DRINK PLENTY OF WATER AND
OTHER NON ALCOHOLIC...NON DECAFFEINATED FLUIDS. DO NOT LEAVE
CHILDREN OR PETS IN PARKED CARS FOR ANY LENGTH OF TIME...AS THESE
CAN WARM TO DEADLY LEVELS IN MINUTES. CHECK ON ELDERLY AND SICK
FRIENDS...RELATIVES...AND NEIGHBORS...ESPECIALLY THOSE WITHOUT AIR
CONDITIONING.

RYAN
Special weather statement, Aug 7, 1:03 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EDT SUN AUG 7 2011

INZ021-071745-
CARROLL-
103 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM ADVISORY FOR CARROLL COUNTY UNTIL 145 PM
EDT...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHERN CARROLL COUNTY THROUGH 145 PM EDT
RURAL NORTHEASTERN CARROLL COUNTY THROUGH 145 PM EDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4074 8653 4070 8652 4070 8638 4063 8636
      4051 8638 4055 8670 4056 8670 4056 8678
      4066 8678 4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 1703Z 269DEG 30KT 4073 8673

HOMANN/RYAN
Special weather statement, Aug 7, 1:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EDT SUN AUG 7 2011

INZ031-038-071830-
HOWARD-TIPTON-
143 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM ADVISORY FOR HOWARD AND NORTHEASTERN TIPTON
COUNTIES UNTIL 230 PM EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF KOKOMO...MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
KOKOMO AND INDIAN HEIGHTS AROUND 155 PM EDT...
SHARPSVILLE AROUND 200 PM EDT...
GREENTOWN AROUND 205 PM EDT...
WINDFALL AROUND 210 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4056 8586 4032 8586 4045 8637 4057 8632
TIME...MOT...LOC 1743Z 286DEG 33KT 4051 8625

RYAN
Special weather statement, Aug 7, 1:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT SUN AUG 7 2011

INZ029-071830-
TIPPECANOE-
144 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN TIPPECANOE COUNTY UNTIL
230 PM EDT...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF OXFORD...OR 14 MILES NORTHWEST
OF LAFAYETTE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WEST LAFAYETTE AROUND 155 PM EDT...
BATTLE GROUND AROUND 200 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4056 8702 4057 8678 4056 8670 4037 8670
      4046 8709 4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 1745Z 275DEG 29KT 4055 8701

HOMANN/RYAN
Local storm report, Aug 7, 2:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     KOKOMO                  40.48N 86.13W
08/07/2011                   HOWARD             IN   TRAINED SPOTTER

            LARGE TREE AND POWER LINES DOWN. WIND ESTIMATED AT 60
            MPH.

&&

RYAN
Local storm report, Aug 7, 2:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND GST     2 NW WEST LAFAYETTE     40.47N 86.94W
08/07/2011  M46 MPH          TIPPECANOE         IN   BROADCAST MEDIA

            ACCOMPANIED BY 0.37 INCHES OF RAIN IN FIVE MINUTES.

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:30 AM EDTAreal Flood AdvisoryINDGreene, Jackson, Lawrence, Martin4 hr
Aug 7, 4:56 AM EDTAreal Flood AdvisoryINDJackson, Jennings4 hr
Aug 7, 1:03 PM EDTSpecial Weather StatementINDCarroll42 min
Aug 7, 1:43 PM EDTSpecial Weather StatementINDHoward47 min
Aug 7, 1:44 PM EDTSpecial Weather StatementINDTippecanoe46 min
Aug 7, 1:53 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe52 min
Aug 7, 1:58 PM EDTSevere Thunderstorm WarningINDHoward32 min
Aug 7, 2:43 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe32 min
Aug 7, 3:07 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph38 min
Aug 7, 3:09 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Tippecanoe36 min
Aug 7, 3:35 PM EDTSpecial Weather StatementINDHamilton, Hancock, Marion40 min
Aug 7, 4:24 PM EDTSpecial Weather StatementINDHenry36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.